Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Indianapolis, IN

May 29, 2012Parke County, Vermillion County, Indiana

NWS Indianapolis, IN issued this special weather statement at May 29, 2012, 3:28 AM EDT for Parke County, Vermillion County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2012, 3:28 AM EDT (07:28 UTC)
Expired
May 29, 2012, 4:15 AM EDT
In force
47 min
Issued by
NWS Indianapolis, IN

Counties Parke County, IN, Vermillion County, IN

The radar

The Indianapolis radar (KIND), 93 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2137 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WWUS83 KIND 290728
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 AM EDT TUE MAY 29 2012

INZ043-044-290815-
PARKE-VERMILLION-
328 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM ADVISORY FOR PARKE AND SOUTHERN VERMILLION
COUNTIES UNTIL 415 AM EDT...

AT 326 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARIS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CLINTON...
  NEWPORT...
  ROCKVILLE...
  BLANFORD...
  FAIRVIEW PARK...
  DANA...
  MECCA...
  MONTEZUMA...
  BLOOMINGDALE...
  MARSHALL...
  TURKEY RUN STATE PARK...
  JUDSON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3996 8734 3995 8723 3976 8706 3961 8749
      3961 8754 3984 8754
TIME...MOT...LOC 0728Z 238DEG 25KT 3967 8761

$$

TDUD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at May 29, 12:47 AM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 29, 12:47 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1247 AM EDT TUE MAY 29 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 340 PM EDT MON MAY 28 2012

UPPER RIDGE MOVING OFF TO THE EAST WILL CONTINUE TO BREAK DOWN AND
ALLOW A COLD FRONT TO MOVE INTO THE AREA TONIGHT. THIS WILL BRING
WIDESPREAD CHANCES FOR THUNDERSTORMS TO THE ENTIRE AREA THAT WILL
CONTINUE ACROSS THE SOUTHEASTERN COUNTIES INTO MIDDAY TUESDAY. BY
TUESDAY NIGHT THE WEATHER WILL DRY OUT WITH HIGH PRESSURE SLIDING IN
FROM THE NORTHERN PLAINS. THIS WILL USHER IN SOME COOLER AIR AND DRY
WEATHER INTO THURSDAY WHEN A CUT OFF UPPER LOW BEGINS MOVING TOWARD
THE AREA TO BRING EVEN COOLER TEMPERATURES AND CHANCES FOR
PRECIPITATION FROM THURSDAY AFTERNOON INTO SATURDAY.

&&

.NEAR TERM /OVERNIGHT/...
ISSUED AT 807 PM EDT MON MAY 28 2012

RADAR TRENDS SHOW TSRA DEVELOPMENT AHEAD OF THE COLD FRONT OVER SE
WI AND WESTERN ILLINOIS. VERY WARM AIR MASS REMAINS IN PLACE
ACROSS CENTRAL INDIANA...HOWEVER AS HEATING IS LOST OVER THE
NEXT FEW HOURS..INSTABILITY WILL BECOME LESS FAVORABLE FOR TSRA.
NONETHELESS...RAPID REFRESH AND NAM BOTH SUGGEST TSRA DEVELOPMENT
AHEAD OF THE FRONT OVER ILLINOIS AND NORTHWEST INDIANA AFTER 03Z.
GIVEN THE RADAR TRENDS EXPECT A THIN LINE OF SHOWERS OR TSRA TO
PUSH ACROSS THE AREA AFTER 06Z. GIVEN OUR RADAR TRENDS HAVE SLOWED
DOWN THE PROGRESSION OF THE THUNDERSTORM CHANCES...PUSHING HIGHEST
POPS FOR MOST AREA AFTER 06Z-09Z.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...

ISSUED AT 340 PM EDT MON MAY 28 2012

FORECAST FOCUS IS ON POPS TUESDAY AND THEN TEMPERATURES. MODELS ARE
IN GOOD AGREEMENT AND WILL GENERALLY USE A CONSENSUS. THE COLD FRONT
SHOULD BE JUST ABOUT THROUGH THE AREA BY 12Z TUESDAY. HOWEVER IT
DOES SLOW DOWN AS IT LEAVES AND MODELS ARE SHOWING SOME POTENTIAL
FOR POST FRONTAL SHOWERS. WITH THIS AND SOME INSTABILITY INDICATED
IN THE GFS WILL KEEP A CHANCE GOING IN THE SOUTHEAST AND TAPER TO
DRY IN THE NORTHWEST IN THE MORNING WITH ONLY A SLIGHT CHANCE IN THE
FAR SOUTH IN THE AFTERNOON. HIGH PRESSURE WILL BEGIN TO BUILD IN
FROM THE NORTHERN PLAINS TUESDAY NIGHT AND DRY OUT THE WEATHER AS IT
BUILDS INTO THE AREA UNTIL THURSDAY. GUIDANCE TEMPERATURES WERE VERY
SIMILAR AND AN AVERAGE WAS GENERALLY USED...WITH HIGHS DROPPING FROM
THE MID 80S ON TUESDAY TO THE UPPER 60S TO MIDDLE 70S ON THURSDAY.
SKIES WILL BE PARTLY CLOUDY ON TUESDAY WITH CLEARING TUESDAY NIGHT
AND WEDNESDAY AS HIGH PRESSURE BEGINS TO DOMINATE. CLOUDS WILL
INCREASE AGAIN BY LATE WEDNESDAY NIGHT AND INTO THURSDAY AS A CUT
OFF UPPER LOW SWINGS OUT OF THE PLAINS AND TOWARD THE OHIO
VALLEY...AND THIS FEATURE WILL BRING CHANCES FOR RAIN BY THURSDAY
AFTERNOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

ISSUED AT 222 PM EDT MON MAY 28 2012

PER THE LATEST GUIDANCE...CENTRAL INDIANA APPEARS TO BE GOING THROUGH A
PATTERN CHANGE OVER THE NEXT WEEK AS WE GET AWAY FROM THESE LONG
STRETCHES OF DRY...HOT WEATHER. ENSEMBLES ARE IN EXCELLENT AGREEMENT
THAT AN UPPER LEVEL SYSTEM WILL IMPACT THE AREA THURSDAY THROUGH
THE EARLY HALF OF THE WEEKEND...WITH LIKELY TO CATEGORICAL POPS
EXPECTED THURSDAY NIGHT THROUGH EARLY FRIDAY. CHANCES FOR
CONVECTION APPEARS LIMITED HOWEVER AS BULK OF INSTABILITY REMAINS
SOUTH OF THE FORECAST AREA...BUT LEFT IN AN ISOLATED CHANCE FOR
THUNDER THU NIGH/FRI SOUTH OF I-70. TEMPERATURES LOOK BELOW CLIMO
NORMAL FOR THIS PERIOD...EVEN AS A WEAK RIDGE BUILDS IN TOWARD THE
LATTER HALF OF THE WEEKEND. ANOTHER UPPER LEVEL SYSTEM COULD
POSSIBLY IMPACT THE AREA NEXT MON/MONDAY NIGHT.

&&

.AVIATION /DISCUSSION FOR THE 29/0600Z TAF ISSUANCE/...

ISSUED AT 1245 AM EDT TUE MAY 29 2012

VFR THROUGH THE PERIOD. NOT EXPECTING VISIBILITY REDUCTIONS
EXCEPT ONLY BRIEFLY IF STRONG THUNDERSTORM SHOULD CROSS A TAF
SITE.

SEVERAL CLUSTERS OF THUNDERSTORMS ALONG COLD FRONT REMAINS PRIMARY
ACTION AT THE MOMENT. GIVEN SPEED OF THIS LINE...EXPECTING STORMS AT
TAFS SITES...BEGINNING 06Z-07Z AT KLAF...07Z-08Z KHUF...08Z-09Z AT
KIND AND 09Z-10Z AT KBMG. NEW CLUSTER OF STORMS AHEAD OF COLD FRONT
OVER MISSOURI...AND ISOLATED CELLS NEAR RENSSELAER COULD BE SIGN OF
GROWTH AHEAD OF COLD FRONT AS INDICATED BY HI RES MODEL. STORM
ARRIVAL MAY HAVE TO BE ADJUSTED AHEAD IF FURTHER DEVELOPMENT
OCCURS AHEAD OF COLD FRONT.

CLOUDS DECKS HIGH BASED 5000-7000 FT. ALL MODELS PRETTY CONSISTENT
IN BRINGING COLD FRONT THROUGH WESTERN INDIANA BY 09Z-10Z AND TO
KIND BY 11Z. CLEARING SKIES ABOUT 3 TO 4 HOURS AFTER COLD FRONT
PASSAGE AS HIGH PRESSURE RIDGE MOVES QUICKLY ACROSS INDIANA BY
291800Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...CP
NEAR TERM...PUMA
SHORT TERM...CP
LONG TERM....SMF
AVIATION...TUCEK
Hazardous weather outlook, May 28, 7:46 PM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
746 PM EDT MON MAY 28 2012

INZ036>042-044>049-051>057-060>065-067>072-300000-
MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
746 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THERE IS CHANCE FOR THUNDERSTORMS OVERNIGHT.

HAZARDS: WIND GUSTS UP TO 50 MPH...SMALL HAIL...AND FREQUENT
LIGHTNING ARE THE MAIN THREATS WITH THE THUNDERSTORMS.

TIMING: THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT.

DISCUSSION: STORMS...ALTHOUGH STILL NOT SEVERE...WILL BE POSSIBLE
OVERNIGHT AHEAD OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE AT TIMES THURSDAY
NIGHT AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF ANY STORMS WILL
BE SEVERE...BUT LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: AN UPPER LEVEL LOW WILL MOVE INTO CENTRAL INDIANA AT
THE END OF THE WEEK...BRINGING THE NEXT CHANCE FOR SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035-043-300000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-VERMILLION-
746 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.

HAZARDS: DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING ARE
THE MAIN THREATS FROM THE THUNDERSTORMS.

TIMING: THE BEST CHANCES FOR SEVERE WEATHER WILL BE FROM 11 PM TIL
4 AM.

DISCUSSION: THE BEST CHANCES FOR SEVERE STORMS WILL BE LATE
TONIGHT AS A COLD FRONT MOVES THROUGH CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE AT TIMES THURSDAY
NIGHT AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF ANY STORMS WILL
BE SEVERE...BUT LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: AN UPPER LEVEL LOW WILL MOVE INTO CENTRAL INDIANA AT
THE END OF THE WEEK...BRINGING THE NEXT CHANCE FOR SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Special weather statement, May 29, 2:01 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
201 AM EDT TUE MAY 29 2012

INZ069-070-290645-
LAWRENCE-MARTIN-
201 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN LAWRENCE AND MARTIN
COUNTIES UNTIL 245 AM EDT...

AT 158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHOALS...OR 25 MILES SOUTHWEST OF BEDFORD...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SHOALS...
  LACY...
  ROLAND...
  INDIAN SPRINGS...
  HURON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3850 8693 3867 8693 3888 8679 3871 8648
      3868 8650 3868 8668 3853 8668 3852 8669
      3852 8683 3849 8690
TIME...MOT...LOC 0601Z 235DEG 17KT 3862 8682

TDUD
Special weather statement, May 29, 2:46 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
246 AM EDT TUE MAY 29 2012

INZ021-029-290730-
CARROLL-TIPPECANOE-
246 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM ADVISORY FOR CARROLL AND NORTHEASTERN
TIPPECANOE COUNTIES UNTIL 330 AM EDT...

AT 244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST LAFAYETTE...OR 6 MILES NORTH OF
LAFAYETTE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DELPHI...
  BATTLE GROUND...
  YEOMAN...
  FLORA...
  CAMDEN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4074 8653 4070 8652 4070 8638 4069 8637
      4059 8637 4038 8688 4053 8702 4057 8699
      4057 8678 4066 8678 4067 8676 4073 8676
      4074 8675
TIME...MOT...LOC 0646Z 243DEG 32KT 4051 8686

TDUD
Special weather statement, May 29, 3:28 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 AM EDT TUE MAY 29 2012

INZ043-044-290815-
PARKE-VERMILLION-
328 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM ADVISORY FOR PARKE AND SOUTHERN VERMILLION
COUNTIES UNTIL 415 AM EDT...

AT 326 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARIS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CLINTON...
  NEWPORT...
  ROCKVILLE...
  BLANFORD...
  FAIRVIEW PARK...
  DANA...
  MECCA...
  MONTEZUMA...
  BLOOMINGDALE...
  MARSHALL...
  TURKEY RUN STATE PARK...
  JUDSON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3996 8734 3995 8723 3976 8706 3961 8749
      3961 8754 3984 8754
TIME...MOT...LOC 0728Z 238DEG 25KT 3967 8761

TDUD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:01 AM EDTSpecial Weather StatementINDMartin44 min
May 29, 2:46 AM EDTSpecial Weather StatementINDCarroll44 min
May 29, 3:35 AM EDTSpecial Weather StatementINDTippecanoe40 min
May 29, 3:38 AM EDTSpecial Weather StatementINDHoward52 min
May 29, 3:54 AM EDTSpecial Weather StatementINDBrown51 min
May 29, 5:06 AM EDTSpecial Weather StatementINDClay39 min
May 29, 5:39 AM EDTSpecial Weather StatementINDRandolph51 min
May 29, 5:40 AM EDTSpecial Weather StatementINDJennings50 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.